Dermatology Community
itch, skin discoloration
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

itch, skin discoloration

Hi,
I am a 18 year old asian male with medium to light skin. I have some brown discoloration blotches on my groin, it is dry and sort of flaky, I have been experiencing itchiness on my groin and my genital area for around a year. The itchiness always happens at night time when I'm sleeping, the area is now brownish in circle- like blotch. I wen to my Primary physician and he prescribed me with Clotrimazole cream usp 1% and Hydrocortisone cream usp 1%, he says it might be a fungal infection or jock itch or eczema.  The itchiness has improved but is there a way to my normal skin color back? Can I use Tretinoin cream 0.025% cream on the discolored area to get my normal skin color back? Will vinegar help fade my discolored blotches? Here is a similar picture of what my groin discoloration looks like.
http://medimages.healthopedia.com/large/erythrasma-of-the-groin.jpg
it looks like that but more darker brown

it looks like Erythrasma


Any help would be greatly appreciated.
Thank you very much  

John
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
Hi,

It could be eczema, sweat dermatitis, allergic reactions or eczema.

You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.

Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .

Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).

Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.

http://en.wikipedia.org/wiki/Eczema

Let us know if you need any further information.

It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.

Let us know if you need any other information and post us on how you are doing.

Regards.
Blank
Avatar_m_tn
why u docs dont advice the poor ppl to give their skin scrapings for the microscopy tests instead assuming what it is??on the test they for sure can find what causes the condition, ex. using wood's light or growing the culture whateva it is. I cant stand when the people are blind-folded by some GP's (ur answer is comprehensive but he's describin erythrasma). a good GP tells patients to go the right way and not confuse them
Blank
Avatar_f_tn
I appreciate you comments. However, medicine is a science and there is a logical progression to things. By ruling out other problems we reassure ourselves and the patients that we are not leaving out their disease to chance. Therefore all reasonable possibilities should be considered. This forum is a good way of giving people an initial shot at what there condition may be. However, as any reasonable person would understand, it is not possible to give a patient all the advantages as is possible in a clinic. I hope you would understand that the answer provided is based on the belief of covering maximum possible good and minimum loss.
Blank
Avatar_m_tn
I solely wish u that if u get problems of such  nature there'll be a bunch of doctors happy to help u by ruling out by a visual inspection of  ur problem so it will persist for some time. Then u will see how ur life miserable will become and how helpless the people r here so maybe u'll understand better the gravity of those problems instead of playing an intellectual. remember that in such instances they cant trust the doctors but their common sense. I hope that my comment was helpful for everyone with problems.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India